Alert archive / California / Gale Watches in 2014
Gale Watch 18, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 15, 2014, 2:54 AM PST. It took effect at Dec 16, 2014, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 2:54 AM PST (10:54 UTC)
- In effect from
- Dec 16, 2014, 6:00 AM PST
- Expired
- Dec 15, 2014, 3:16 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHUS76 KEKA 151054 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 AM PST MON DEC 15 2014 PZZ470-475-151900- /O.EXP.KEKA.GL.W.0030.000000T0000Z-141215T1100Z/ /O.EXB.KEKA.SC.Y.0105.141215T1100Z-141216T1400Z/ /O.NEW.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 254 AM PST MON DEC 15 2014 ...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SE 15 TO 25 KT. WINDS WILL INCREASE AGAIN ON TUESDAY POSSIBLY TO GALE FORCE. * SEAS...SW 7 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING TO NEAR 14 FT AT 17 SECONDS TODAY. SHORT PERIOD WAVES WILL BUILD AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-151900- /O.EXT.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 254 AM PST MON DEC 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WINDS...SE 10 TO 20 KT. HIGHER GUSTS AROUND CAPE MENDOCINO. WINDS WILL BRIEFLY INCREASE AGAIN ON TUESDAY WITH GUSTS TO NEAR GALE. * SEAS...SW 6 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING TO 13 TO 14 FT AT 17 SECONDS TODAY. SHORT PERIOD SEAS WILL BRIEFLY INCREASE AGAIN ON TUESDAY. LONG PERIOD SWELLS WILL REMAIN ELEVATED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
013 WHUS76 KEKA 151657 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 AM PST MON DEC 15 2014 PZZ470-475-160100- /O.CON.KEKA.SC.Y.0105.000000T0000Z-141216T1400Z/ /O.CON.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 AM PST MON DEC 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SE 15 TO 25 KT. WINDS WILL INCREASE AGAIN ON TUESDAY POSSIBLY TO GALE FORCE. * SEAS...SW 7 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING TO NEAR 14 FT AT 17 SECONDS TODAY. SHORT PERIOD WAVES WILL BUILD AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-160100- /O.CON.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 857 AM PST MON DEC 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WINDS...SE 10 TO 20 KT. HIGHER GUSTS AROUND CAPE MENDOCINO. WINDS WILL BRIEFLY INCREASE AGAIN ON TUESDAY WITH GUSTS TO NEAR GALE. * SEAS...SW 6 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING TO 13 TO 14 FT AT 17 SECONDS TODAY. SHORT PERIOD SEAS WILL BRIEFLY INCREASE AGAIN ON TUESDAY. LONG PERIOD SWELLS WILL REMAIN ELEVATED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
337 WHUS76 KEKA 152316 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 PM PST MON DEC 15 2014 PZZ470-475-160730- /O.EXT.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/ /O.CAN.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 316 PM PST MON DEC 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WATCH. * WINDS...S WINDS 10 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT THIS EVENING. S WINDS WILL BECOME 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT ON TUE. WINDS WILL BECOME W 15 TO 25 KT TUE NIGHT...THEN NW 10 TO 25 KT ON WED...BEFORE FINALLY EASING WED NIGHT. * SEAS...MIXED FROM THE SOUTH AND WEST. SHORT PERIOD SOUTHERLY WAVES 4 TO 5 FT NEAR 7 SECONDS TONIGHT...BUILDING TO 9 TO 11 FT AT 8 SECONDS ON TUE...THEN SUBSIDING TUE NIGHT. LONG PERIOD W WAVES 13 TO 14 FT AT 16 SECONDS TONIGHT...BECOMING W 11 FT AT 14 SECONDS ON TUE. W WAVES WILL BE 14 TO 15 FT NEAR 10 SECONDS TUE NIGHT...THEN W 11 FT AT 14 SECONDS ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-160730- /O.CON.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 316 PM PST MON DEC 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... * WINDS...SOUTHERLY WINDS WILL INCREASE TO 10 TO 25 KT ON TUE. EXPECT HIGHER GUSTS AROUND CAPE MENDOCINO. WINDS WILL EASE TUE EVENING. * SEAS...MIXED FROM THE SOUTH AND WEST. SHORT PERIOD SW WAVES 3 FT AT 7 SECONDS TONIGHT...BECOMING SW 7 FT AT 8 SECONDS ON TUE...THEN SUBSIDING TUE NIGHT. LONG PERIOD W WAVES 13 FT AT 16 SECONDS TONIGHT...BECOMING W 11 FT AT 14 SECONDS ON TUE. W WAVES WILL BE 10 TO 12 FT NEAR 11 SECONDS TUE NIGHT...THEN 10 TO 11 FT AT 14 SECONDS ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 14, 3:20 PM PST, 11 hours 34 minutes earlier.
Area forecast discussion, Dec 14, 3:20 PM PST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PST SUN DEC 14 2014
.SYNOPSIS...A COLD FONT APPROACHING THE AREA HAS INCREASED
CLOUDINESS. CHANCES FOR RAIN WILL CONTINUE THROUGH MONDAY
ESPECIALLY FOR AREAS SOUTH OF HWY 36.
&&
.DISCUSSION...A COLD FRONT APPROACHING THE REGION IS PRODUCING
SHOWERS WHICH WILL CONTINUE MOVING ACROSS THE AREA THROUGH MONDAY.
MODELS CONTINUE SHOWING THE BULK OF QPF MOVING SOUTH OF THE AREA.
PORTIONS OF MENDOCINO COUNTY WILL HAVE UP TO AN INCH OF RAIN WHILE
NORTHERN AREAS WILL HAVE LESS THAN ONE INCH OF RAINFALL WITH THE
FRONT. SNOW LEVELS WILL REMAIN OVER 5000 FT. AN UPPER LEVEL LOW
PRESSURE TROUGH WILL MOVE ACROSS THE REGION MONDAY IN THE WAKE OF
THE COLD FRONT. THE UPPER LEVEL LOW PRESSURE TROUGH WILL CONTINUE
TO PRODUCE A CHANCE FOR SHOWERS ON MONDAY. THE RAINFALL AMOUNTS
WILL BE LIGHT ASSOCIATED WITH THE UPPER LEVEL TROUGH. SNOW LEVELS
WILL DECREASE TO 3500 TO 4000 FEET WITH THE UPPER LEVEL TROUGH.
SNOW AMOUNTS WILL BE LESS THAN 2 INCHES. A COLD FRONT WILL MOVE
ACROSS THE REGION ON TUESDAY PRODUCING MORE LIGHT RAIN. THE SNOW
LEVELS WITH THE TUESDAY FRONT WILL BE 3500 TO 4500 FEET. THE
LOWEST SNOW LEVELS WILL OCCUR IN TRINITY COUNTY AND WILL BE ABOVE
MOST HIGHWAY PASSES. ANOTHER COLD FRONT WILL MOVE THROUGH THE
REGION TUESDAY NIGHT AND WILL PRODUCE LIGHT RAIN WITH SNOW LEVELS
AT 3500 TO 4500 FEET. THE RAIN WILL PERSIST WITH THE TUESDAY NIGHT
COLD FRONT THROUGH WEDNESDAY MORNING. A HIGH PRESSURE RIDGE WILL
BUILD ACROSS THE REGION WEDNESDAY AFTERNOON AND THURSDAY PRODUCING
CLEAR SKIES TO PARTLY CLOUDY AND DRY CONDITIONS. TEMPERATURES
WILL BE COOLER THURSDAY MORNING WITH MOSTLY CLEAR SKIES ALLOWING
RADIATIONAL COOLING. VALLEY FOG WILL OCCUR IN INLAND AREAS. FROST
MAY OCCUR THURSDAY MORNING ALONG PORTIONS OF THE COAST. A FRONT
WILL APPROACH THE AREA FRIDAY PRODUCING MORE RAIN SHOWERS ACROSS
THE AREA.
&&
.AVIATION...VFR SHOULD PREVAIL THIS EVENING AND TONIGHT IN -RA.
PERIODS OF MVFR IS POSSIBLE IN SOME OF THE HEAVIER RAIN BANDS.
&&
.MARINE...THE AFTERNOON BUOY OBSERVATIONS SHOW A STRONG BREEZE WITH
HIGHER GUSTS. WAVE HEIGHTS RANGE FROM 8-13 FT. SEAS ARE MIXED WITH
BUILDING SOUTHERLY WIND-DRIVEN WAVES AND A BUILDING WESTERLY
SWELL. THERE WAS NO ASCAT PASS ACROSS OUR WATERS THIS AFTERNOON. AN
APPROACHING FRONT IS GENERATING GALE CONDITIONS ACROSS THE OUTER
WATERS AND STEEP SHORT PERIOD WAVES ACROSS THE INNER WATERS. LEFT
THE HEADLINES UNCHANGED. WINDS WILL EASE SLIGHTLY TONIGHT, WHICH
SHOULD ALLOW THE GL.W'S TO EXPIRE ACROSS THE OUTER WATERS. HOWEVER,
WINDS SHOULD REMAIN ELEVATED INTO MONDAY. MODELS HINT AT ANOTHER
FRONT QUICKLY MOVING THROUGH THE AREA ON TUESDAY. THIS WOULD BRING
ELEVATED CONDITIONS, POSSIBLY MORE SC.Y'S. BEYOND THAT THE MODELS
DIVERGE, SO CONFIDENCE IS LOW IN THE GENERAL WIND PATTERN. WENT WITH
THE CONS MODEL FOR THE LONG TERM WINDS. OTHERWISE, A SERIES OF
LONG PERIOD WESTERLY SWELLS WILL IMPACT THE WATERS THIS WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PST TUESDAY FOR PZZ450-455.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 14, 2:36 PM PST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 236 PM PST SUN DEC 14 2014 CAZ001>004-076-152245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 236 PM PST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:09 AM PST | Special Marine Warning | EKA | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.